hi, I'm 18 years old and I've been recreationally been abusing Delsym (dxm based cough medication) for over 2 1/2 years now. I've been too 3 drug rehabilitation clinics due to the use. Of this and other drugs. But mainely dxm. But I don't know how to quit it. Rehab didn't help. I find myself wanting it so bad that steal it from stores in crazy amounts (up to 4 bottles) and now that I'm trying to quit I've found myself in a deep depression, suicidal, and I've lost everything, friends and family. Nobody trusts me, I just don't know what to do, I guess I'm just looking for support. Because constantly I feel like I'm a worthless human being. Enough backstory though. My symtoms are as follows:
Constant paranoia: feeling like everyones out to get me
Suicidal thoughts:I've attempted Once
Feeling anxious to the point of panic.
Have you talked to a doctor about your mental status? Addiction messes up our brain chemistry. How long have you been feeling like that? What are your meds besides the dmx? I would recomend talking to a medical professional. Those thoughts are not healthy and need to be addressed asap. Sending you a big bama hug.
You have got to find a doctor that will help you as you can and will pass through this. Also I would suggest a therapist and support groups. Finding the root problem that is making you want to get high is going to help you kick the problem. Good luck to you if you need support I am here for you!
you are not worthless. you are a beautiful person you if suffering from low self-esteem. hun you know the drugs are not the answer. you brain chemistry was changed due to your drug use. it can be restored,repaired and healed. it will take time. you have to be patient with yourself and work on yourself and your recovery everyday.
it is very possible to live a clean and sober life. you are so young and have a whole wonderful life ahead of you. it is important to think positive.
your family and friends will believe in you and trust you again. it will take time for this to also happen.
when did you last use? when did you get out of the rehab last?
please keep talking to us.
sending hope,hugs,encouragment and peace
i got out of rehab october 2. i i last used on sunday and it landed me a trip to the hospital (ive been to the hospital for overdoses over 7 times now in the past 2 years) and i was put in the mental ward to stabalize(ive been to the mental ward 2 times the past month for suicide attempt, and most recently overdosing and depression) and see thats the issue. ive been doing this stuff for so long im starting to think its all im worth. i just feel worthless. i almost have expect myself to not live past 25.
My fiance is exactly the same as you,he's been to countless rehabs he still uses it, then it makes him use other things, he has attempted suicide 4 times.... he's been using for 5 years... were still trying to find help.
I promise you your not the only one, you and him sound exactly the same about how you feel towards yourself.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.